MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN EVOS PLATING INSTR; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. UNKN EVOS PLATING INSTR; PLATE, FIXATION, BONE
Model Number 71174930
Medical Device Problem Codes Break (1069); Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, a 1.8/2.4mm double-ended drill guide broke in the guide and is stuck.Need a new drill guide.It is unknown when the event happened or if there was any delay nor injury reported.It is unknown if there was a s&n backup device available.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The drill bit was found to be fractured and jammed within the drill guide, rendering the device inoperative.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Damage from misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKN EVOS PLATING INSTR
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
MDR Report Key14466948
Report Number1020279-2022-02506
Device Sequence Number19962240
Product Code HRS
UDI-Device Identifier00885556387795
UDI-Public00885556387795
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number71174930
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown